Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Aug 21, 2021, 2:59 AM PDT. It took effect at Aug 22, 2021, 11:00 AM PDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 2:59 AM PDT (09:59 UTC)
- In effect from
- Aug 22, 2021, 11:00 AM PDT
- Expired
- Aug 24, 2021, 8:00 AM PDT
- In force
- 45 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
735 WHUS76 KMFR 210959 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 259 AM PDT Sat Aug 21 2021 PZZ356-376-212300- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210823T0600Z/ /O.CON.KMFR.SE.W.0049.000000T0000Z-210821T1500Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 259 AM PDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Very steep and hazardous wind driven seas of 6 to 10 ft this morning. Then, north winds 20 to 30 kt with gusts to 35 kt and wind driven seas of 6 to 9 ft at least through Sunday evening. * WHERE...Very steep warning level seas are expected this morning south of Pistol River with conditions hazardous to small craft occurring elsewhere south of Port Orford. All areas south of Port Orford will experience conditions hazardous to small craft later today into Sunday morning, then all of the area at least through Sunday evening. * WHEN...For the Hazardous Seas Warning, until 8 AM PDT this morning. For the Small Craft Advisory, until 11 PM PDT Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-212300- /O.NEW.KMFR.SC.Y.0081.210822T1800Z-210823T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 259 AM PDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... * WHAT...Wind driven seas 5 to 7 ft are expected. * WHERE...South of Reedsport in the outer waters and south of Bandon in the inner waters. * WHEN...From 11 AM to 11 PM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
6 follow-up statements
989 WHUS76 KMFR 212017 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 117 PM PDT Sat Aug 21 2021 PZZ356-376-220930- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210824T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 117 PM PDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and steep wind driven seas 6 to 9 ft. * WHERE...All areas south of Port Orford through Sunday morning, then all areas. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-220930- /O.EXT.KMFR.SC.Y.0081.210822T1800Z-210824T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 117 PM PDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 5 PM PDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind driven seas 5 to 7 ft. * WHERE...All areas south of Lakeside. * WHEN...From 11 AM Sunday to 5 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
996 WHUS76 KMFR 220941 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 241 AM PDT Sun Aug 22 2021 PZZ356-376-222300- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210824T0600Z/ /O.NEW.KMFR.SE.W.0050.210822T1800Z-210823T1800Z/ /O.NEW.KMFR.GL.W.0030.210823T1800Z-210824T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 241 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 7 to 10 ft. For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 8 to 11 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Steep seas south of Port Orford this morning. Then, steep seas all areas late this morning through Monday morning except for very steep seas south of Gold Beach from 3 to 40 nm from shore. Then, steep seas all areas Monday afternoon and evening except for gales south of Port Orford beyond 3 nm from shore. * WHEN...For the Hazardous Seas Warning, from 11 AM this morning to 11 AM PDT Monday. For the Gale Warning, from 11 AM to 11 PM PDT Monday. For the Small Craft Advisory, until 11 PM PDT Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-222300- /O.EXT.KMFR.SC.Y.0081.210822T1800Z-210824T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 241 AM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind driven seas 5 to 7 ft late this morning through Monday morning. Then, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft during Monday afternoon and evening. * WHERE...All areas south of Reedsport. * WHEN...From 11 AM this morning to 11 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
294 WHUS76 KMFR 222019 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 119 PM PDT Sun Aug 22 2021 PZZ356-376-231200- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210824T1800Z/ /O.CON.KMFR.SE.W.0050.000000T0000Z-210823T1800Z/ /O.CON.KMFR.GL.W.0030.210823T1800Z-210824T0600Z/ /O.NEW.KMFR.SE.A.0019.210824T0600Z-210824T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 119 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and wind-driven seas 8 to 11 ft. For the Hazardous Seas Warning, very steep, wind-driven seas 7 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and wind-driven seas 7 to 11 ft. * WHERE...The Gales and Hazardous Seas Warning will be from Port Orford south between 2 and 30 NM, and with the steepest seas and strongest winds from Pistol River south between 2 and 60 NM. The Hazardous Seas Watch is for the same area. Small Craft Advisory conditions are expected for all other areas. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Monday. For the Gale Warning, from 11 AM to 11 PM PDT Monday. For the Small Craft Advisory, until 11 AM PDT Tuesday. For the Hazardous Seas Watch, from Monday evening through Tuesday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-231200- /O.EXT.KMFR.SC.Y.0081.000000T0000Z-210824T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 119 PM PDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind-driven seas 5 to 7 ft late this morning through Monday morning. Then, north winds 15 to 20 kt with gusts up to 25 kt and wind-driven seas 6 to 9 ft. * WHERE...All areas south of Reedsport. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
542 WHUS76 KMFR 230948 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 248 AM PDT Mon Aug 23 2021 PZZ356-376-232300- /O.CON.KMFR.SE.W.0050.000000T0000Z-210823T1800Z/ /O.CON.KMFR.SC.Y.0080.000000T0000Z-210824T1800Z/ /O.CON.KMFR.GL.W.0030.210823T1800Z-210824T0600Z/ /O.CON.KMFR.SE.A.0019.210824T0600Z-210824T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 248 AM PDT Mon Aug 23 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and wind-driven seas 8 to 11 ft. For the Hazardous Seas Warning, very steep, wind-driven seas 7 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and wind-driven seas 6 to 9 ft. * WHERE...The Gales and Hazardous Seas Warning will be from Port Orford south between 2 and 30 NM, and with the steepest seas and strongest winds from Pistol River south between 2 and 60 NM. The Hazardous Seas Watch is for the same area. Small Craft Advisory conditions are expected for all other areas. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Monday. For the Gale Warning, from 11 AM to 11 PM PDT Monday. For the Small Craft Advisory, until 11 AM PDT Tuesday. For the Hazardous Seas Watch, from Monday evening through Tuesday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-232300- /O.CON.KMFR.SC.Y.0081.000000T0000Z-210824T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 248 AM PDT Mon Aug 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind-driven seas 5 to 7 ft through this morning. Then, north winds 15 to 20 kt with gusts up to 25 kt and wind-driven seas 6 to 9 ft. * WHERE...All areas south of Reedsport. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
070 WHUS76 KMFR 232006 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 106 PM PDT Mon Aug 23 2021 PZZ356-376-241430- /O.EXT.KMFR.SC.Y.0080.000000T0000Z-210825T0600Z/ /O.CON.KMFR.GL.W.0030.000000T0000Z-210824T0600Z/ /O.UPG.KMFR.SE.A.0019.210824T0600Z-210824T1800Z/ /O.NEW.KMFR.SE.W.0051.210824T0600Z-210824T1500Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 106 PM PDT Mon Aug 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and wind-driven seas 7 to 11 ft. For the Hazardous Seas Warning, very steep and hazardous wind-driven seas 8 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft at 7 seconds. * WHERE...The Gale Warning will be from Port Orford south between 2 and 30 NM, and with the steepest seas and strongest winds from Pistol River south between 2 and 60 NM. The Hazardous Seas Warning is from Pistol River south between 5 and 60 NM. Small Craft Advisory conditions are expected for all other areas. * WHEN...For the Gale Warning, until 11 PM PDT this evening. For the Hazardous Seas Warning, from 11 PM this evening to 8 AM PDT Tuesday. For the Small Craft Advisory, until 11 PM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-241430- /O.EXT.KMFR.SC.Y.0081.000000T0000Z-210824T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 106 PM PDT Mon Aug 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and steep wind-driven seas 5 to 7 ft through this morning. Then, north winds 15 to 20 kt with gusts up to 25 kt and wind-driven seas 6 to 9 ft. * WHERE...All areas south of Reedsport. * WHEN...Until 8 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
465 WHUS76 KMFR 240820 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 120 AM PDT Tue Aug 24 2021 PZZ356-376-242130- /O.CON.KMFR.SE.W.0051.000000T0000Z-210824T1500Z/ /O.CON.KMFR.SC.Y.0080.000000T0000Z-210825T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 120 AM PDT Tue Aug 24 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 kt with steep to very steep and hazardous wind driven seas 8 to 10 ft at 8 seconds. * WHERE...Very steep warning level seas are expected beyond 5 nm from shore and south of Gold Beach through this morning. Conditions hazardous to small craft are expected across all other areas. * WHEN...For the Hazardous Seas Warning, until 8 AM PDT this morning. For the Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-241500- /O.CON.KMFR.SC.Y.0081.000000T0000Z-210824T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 120 AM PDT Tue Aug 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and steep wind driven seas 6 to 8 ft. * WHERE...All areas south of Reedsport. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 10:43 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 20, 10:43 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1043 PM PDT Fri Aug 20 2021
.Updated Aviation Discussion.
.AVIATION...21/06Z TAFs...At the coast and just offshore, marine
stratus is forming along the coast, north of Cape Blanco and it
should remain mainly confined there through tomorrow morning with
IFR ceilings expected. Some improvement is expected in the
afternoon, but the timing indicated in the North Bend TAF could vary
by an hour or two on either side of 22z which is when were
forecasting improving conditions. South of Cape Blanco, offshore
flow should be sufficient enough to keep marine stratus from
forming.
Inland west of the Cascades. The upper approaching the area will
result in a stronger onshore flow resulting in marine stratus
forming in the Coquille and Umpqua Basin, Illinois Valley and some
is expected to slip into the Rogue Valley towards daybreak. Expect
MVFR cigs with this marine layer, except for Medford where ceilings
should remain VFR. However mountains will be partly obscured.
Confidence on improving ceilings is low, especially north of the
Umpqua Divide due to the significant marine push and there's a
chance ceilings at Roseburg may not improve to VFR until after 20Z.
East of the Cascades, skies will remain clear through the TAF
period. However MVFR conditions due to a reduction in visibility is
expected to persist in Klamath Falls into tomorrow morning, before
improving Saturday afternoon. -Petrucelli
&&
.DISCUSSION...The marine push expected tonight is already showing
on the satellite images up against the Umpqua Divide in southern
Coos county. There was a good break in the smoke in Jackson
county late this afternoon into this evening, but look to the
north smoke from ridge levels are starting to move over at this
time, and should be over most the the valley in Jackson county,
mixing down in he morning before being shifted east again with
the mid to late afternoon up valley flow. The more westerly flow
will keep feeding smoke into the east side unfortunately through
most of the weekend. Sven
&&
.PREV DISCUSSION... /Issued 444 PM PDT Fri Aug 20 2021/
Updated Aviation Discussion.
DISCUSSION...Satellite shows mostly clear skies across southern
Oregon and northern California. There are a few lingering clouds
in Douglas County as well as smoke across portions of the area
from numerous fires. The main impact with the forecast will be the
smoke across portions of Jackson County and the East Side.
Overall, our forecast area remains under the influence of zonal
flow aloft with a bit of troughiness. This will allow the marine
push to return to portions of the Coast, Umpqua Basin and spill
over into the Rogue Valley once again tonight. Some heavy drizzle
may even measure at places like the Devil's Knob Fire overnight
aided by orographic lifting. The clouds will clear by mid
morning, but expect this pattern to continue to moderate
temperatures due to the thermal trough being slow to actually
develop.
Over the weekend, expect a modified inside slider (it is mostly a
continental airmass but will be modified some by the marine pushes
and the southern periphery will move offshore) as it digs
southwest from Canada toward the Pacific Northwest. This will
generate breezy afternoon winds from the west or northwest across
southern Oregon and northern California. This may aid clearing of
the aforementioned smoke in Jackson County this weekend.
Confidence on this is moderate, however since other factors like
fire behavior can also have an impact. Areas east of the
Cascades, however, will continue to see smoke as the northwest
winds will transport smoke from several of these fires into the
area. The Oregon Department of Environmental Quality has extended
and expanded their advisory to include Lake County through Monday
for periods of intermittent smoke and encourage you to check the
air quality in your area before venturing out.
Overall, this troughy and zonal flow pattern will continue into
next week with no precipitation in the forecast, breezy winds, and
moderated temperatures. It will feel more like late spring or
early fall than late summer for most areas. -Schaaf
AVIATION...21/0Z TAFs...The latest satellite image shows smoke from
the fires in Douglas County pushing off to the east as the diurnal
winds take hold resulting in improve visibility at Medford. However
the smoke is moving towards Klamath Falls where MVFR visibilities
are expected at times into tonight.
Tonight, visibilities could be reduced at times in Medford as smoke
could move back towards the vicinity of the airport and have
indicated MVFR visibility in the TAF.
Tonight into Saturday morning, another significant marine push is
expected and this will bring the return of marine stratus to coastal
sites as well as into the Umpqua Basin and into the Rogue/Illinois
Valleys. Expect a mix of IFR/MVFR cigs with this marine layer,
except for Medford where ceilings should remain VFR.
Confidence on improving ceilings is low, especially north of the
Umpqua Divide due to the significant marine push and there's a
chance ceilings at Roseburg may not improve to VFR until after 20Z.
-Petrucelli
MARINE...Updated 200 PM PDT Friday, 20 August 2021...A thermal
trough along the southern Oregon Coast will persist through the
weekend, but weaken slightly Saturday as an upper level low swings
north of the waters. Winds will be strongest through this evening
and south of Gold Beach with gale force north winds and steep to
very steep wind driven seas. Winds and seas will lower a bit
Saturday into early Sunday, but conditions will remain hazardous to
small craft south of Cape Blanco. Conditions worsen again for all
areas late Sunday into early next week, though some improvement is
possible from midweek onward. /BR-y
FIRE WEATHER...Updated 100 PM PDT Friday 20 August 2021...
Northeast low level flow will continue through the night again over
the Coast Range, with moderate to good humidity recoveries. This
pattern will remain through the weekend, but wind speeds will
gradually decrease in strength each night.
Another marine push tonight into Saturday should provide good
recoveries. The possibility of accumulating drizzle for the ridges
on the west side and mainly from the Umpqua divide northward;
including the Skyline and Devil's Knob Complexes remains very low
but not absent.
A slight chance of showers exists in the forecast for SE Lake County
Friday late afternoon-evening. Then, again, Saturday afternoon-
evening. On Saturday, the cumulus buildups may be more extensive but
the risk area for thunderstorms is further to the east.
Sunday, a return to a westerly flow pattern is expected for areas
along and east of the Cascades. West of the Cascades, northerly
winds associated with a weak thermal trough will return. Winds will
be gusty in the afternoon, but much more settled at night with
weaker NE flow along the Coast Range.
Some change in model runs is occuring in the extended. That is the
extent to which the region heats up may be less dramatic or at least
delayed from previous forecasts. East of the Cascades, especially in
Fire Weather Zone 625, afternoon RHs may drop into the low-teens by
mid-week, but single digit RHs are trending less likely. The
probability of RHs less than 10% is also only 10% for Monday
afternoon (the furthest this guidance goes out on its most recent
run). Highs are now expected to only be 2-5 degrees above normal for
inland areas next week and may be further moderated by smoke cover.
-Miles
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Sunday for
PZZ350-356-370-376.
Gale Warning until 11 PM PDT this evening for PZZ356-376.
Hazardous Seas Warning until 8 AM PDT Saturday for PZZ356-376.
SBN/SBN/SBNNearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.